Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 107, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 6, 2012, 2:03 PM EDT for 4 counties in Georgia. It was in force for 42 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2012, 2:03 PM EDT (18:03 UTC)
- Expired
- May 6, 2012, 2:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Clay County, GA, Quitman County, GA, Randolph County, GA, Terrell County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 2:20 PM EDT | TSTM WND DMG | 5 Ne Fort Gaines, GA | TREE DOWN ON COTTON HILL ROAD. |
| May 6, 2:34 PM EDT | TSTM WND DMG | 1 Wsw Cuthbert, GA | 2 TREES DOWN ON HWY 82 WEST AND 1 TREE DOWN ON C.R. 266 |
| May 6, 2:34 PM EDT | TSTM WND DMG | Cuthbert, GA | 2 POWER LINES DOWN IN THE CITY OF CUTHBERT. |
| May 6, 2:52 PM EDT | TSTM WND GST 44 | 4 Se Dawson, GA | MEASURED AT THE GA-AEMN MESONET SITE AT HOOKS-HANNER CENTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 1:50 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.1 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 900 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 859 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
109
WUUS52 KTAE 061803
SVRTAE
GAC061-239-243-273-061845-
/O.NEW.KTAE.SV.W.0107.120506T1803Z-120506T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
203 PM EDT SUN MAY 6 2012
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CLAY COUNTY IN SOUTHWEST GEORGIA...
QUITMAN COUNTY IN SOUTHWEST GEORGIA...
RANDOLPH COUNTY IN SOUTHWEST GEORGIA...
TERRELL COUNTY IN SOUTHWEST GEORGIA...
* UNTIL 245 PM EDT
* AT 200 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM GEORGETOWN TO 8 MILES NORTHEAST OF
DAWSON...OR ALONG A LINE EXTENDING FROM GEORGETOWN TO OLIVERS
MILL...AND MOVING SOUTH AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GEORGETOWN...SHELLMAN...CUTHBERT AND FORT GAINES
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
LAT...LON 3198 8496 3195 8494 3193 8487 3193 8446
3196 8444 3183 8426 3179 8426 3179 8429
3162 8430 3162 8458 3164 8458 3162 8460
3164 8465 3162 8466 3159 8506 3171 8513
3178 8514 3190 8514 3199 8507
TIME...MOT...LOC 1803Z 358DEG 21KT 3190 8508 3183 8433
$$
42-DVD1 follow-up statement
459
WWUS52 KTAE 061821
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
221 PM EDT SUN MAY 6 2012
GAC061-239-243-273-061845-
/O.CON.KTAE.SV.W.0107.000000T0000Z-120506T1845Z/
TERRELL GA-RANDOLPH GA-QUITMAN GA-CLAY GA-
221 PM EDT SUN MAY 6 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR NORTHERN CLAY...QUITMAN...RANDOLPH AND TERRELL COUNTIES...
AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM WIRE BRIDGE TO SASSER...
MOVING SOUTH AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SHELLMAN...MORRIS...PACHITLA...PETERSON HILL...CUTHBERT...BONAPARTES
RETREAT...CHICKASAWHATCHEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR SOUTHEAST ALABAMA AND NORTHWEST FLORIDA AND SOUTHWEST
GEORGIA.
&&
LAT...LON 3198 8496 3195 8494 3193 8487 3193 8446
3196 8444 3183 8426 3179 8426 3179 8429
3162 8430 3162 8458 3164 8458 3162 8460
3164 8465 3162 8466 3159 8506 3171 8513
3178 8514 3190 8514 3199 8507
TIME...MOT...LOC 1821Z 358DEG 21KT 3182 8511 3172 8433
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 1:59 PM EDT, 4 minutes earlier.
Area forecast discussion, May 6, 1:59 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 159 PM EDT Sun May 6 2012 SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9 PM EDT FOR SOUTHEAST ALABAMA...SOUTHWEST GEORGIA AND PORTIONS OF INLAND FLORIDA PANHANDLE AND BIG BEND... .PREV DISCUSSION... .Discussion...Not many changes appear to be needed to the near term grids with primary focus on coverage and intensity of afternoon/evening thunderstorms. 12z soundings from TLH and BMX indicate very steep lapse rates are in place atop rich boundary layer moisture with h5 temps from -11c to -14c. This will support moderate to strong instability with afternoon MLCAPE likely exceeding 2500 J/Kg this afternoon as highs push 90f. Primary hindrance for any sustained severe threat will be the weak winds aloft. Thus, storms will mainly be pulse in nature with brief-lived intense cores. The strongest of these pulsating storms should be capable of hail around 1 inch in diameter and brief damaging winds. Coverage and initiation locations of ensuing diurnal storms remains problematic with only weak focusing mechanisms in place. Storms may continue propagating southwards out of central AL/GA...with additional isolated development possible along the sea breeze or any other weak, residual surface boundaries given the general lack of capping this afternoon. It is not out of the question to see activity become semi-organized along a common outflow and shift south across the CWA this evening with pulse-severe cores. This possibility is the reason SPC has placed area back under a SLGT in the day 1 outlook. && .Aviation (through 12 UTC Monday)...Partly sunny conditions will become prevalent into the early afternoon as fog/low clouds have burned off. However, expect increasing chances of showers/ thunderstorms as the day wears on. Some of the stronger storms could produce wind gusts at least in the 20-30 kt range with an isolated severe gust and hail not out of the question at TAF sites. This activity is expected to move offshore/diminish during the evening with VFR for several hours tonight before fog and low clouds again bring MVFR/IFR conditions around sunrise. && .MARINE... A fairly benign pattern is expected over the marine area the next several days (outside of thunderstorm activity). Seas should be generally 1 foot or less with winds below 15 knots. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...None. GA...None. FL...None. GM...None. && Evans
Hazardous weather outlook, May 6, 5:30 AM EDT, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 530 AM EDT SUN MAY 6 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-070930- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 530 AM EDT SUN MAY 6 2012 /430 AM CDT SUN MAY 6 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER MUCH OF THE AREA THIS AFTERNOON...AND LINGER INTO THIS EVENING. SOME OF THE STORMS COULD BE SEVERE. THE MAIN THREAT WOULD BE DAMAGING WIND GUSTS. HAIL TO AROUND 1 INCH IN DIAMETER MAY ALSO BE POSSIBLE IN THE STRONGEST STORMS. THUNDERSTORMS SHOULD REACH PEAK INTENSITY BETWEEN APPROXIMATELY 3 PM AND 9 PM. THE MAIN ADDITIONAL HAZARD WILL BE AREAS OF DENSE FOG...BOTH THIS MORNING AROUND SUNRISE AND POSSIBLY AGAIN TONIGHT. THE DENSE FOG THIS MORNING SHOULD BE CONFINED MOSTLY TO THE FLORIDA PANHANDLE AND SOUTHEAST ALABAMA...GENERALLY FROM TALLAHASSEE TO THE WEST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED THUNDERSTORMS WILL OCCUR MONDAY THROUGH WEDNESDAY NIGHT. A FEW STRONG STORMS WILL BE POSSIBLE EACH DAY. LOCALIZED HEAVY RAINFALL WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF SEVERE WEATHER TODAY WOULD BE APPRECIATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 08-LAMERS
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 2:05 AM EDT | Dense Fog Advisory | TAE | Decatur, Seminole | 7 hr |
| May 6, 2:11 PM EDT | Severe Thunderstorm Warning | TAE | Early | 49 min |
| May 6, 2:38 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Clay, Dougherty, Early, Lee and 3 more | 52 min |
| May 6, 2:46 PM EDT | Severe Thunderstorm Warning | TAE | Lowndes | 29 min |
| May 6, 2:57 PM EDT | Severe Thunderstorm Warning | TAE | Early | 48 min |
| May 6, 3:21 PM EDT | Severe Thunderstorm Warning | TAE | Colquitt | 39 min |
| May 6, 3:26 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Dougherty, Lee, Mitchell, Worth | 49 min |
| May 6, 3:44 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Early, Miller | 46 min |
| May 6, 3:52 PM EDT | Severe Thunderstorm Warning | TAE | Mitchell | 38 min |
| May 6, 3:54 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Lowndes | 51 min |
| May 6, 4:01 PM EDT | Severe Thunderstorm Warning | TAE | Colquitt, Mitchell, Thomas | 44 min |
| May 6, 4:28 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Lowndes | 47 min |
| May 6, 4:29 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Grady, Seminole, Thomas | 46 min |
| May 6, 4:48 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Seminole | 27 min |
| May 6, 5:11 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Grady, Thomas | 38 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.